MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL 125CM LARGE BORE 71 CATHETER; CATHETER, PERCUTANEOUS
Catalog Number IC71125UG
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 31026911 number, and no non-conformance's related to the malfunction were identified.With the information available and without the product available for analysis, the reported customer complaints could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) contain the following caution: do not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the device against resistance could dislodge a clot, perforate a vessel wall, or damage the device.Exercise care in handling the large bore catheter to reduce the chance of accidental damage.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a mechanical thrombectomy to the middle cerebral artery, m1 segment, an 125cm large bore 71 catheter (ic71125ug, 31026911) and a non j&j microcatheter (mc) were delivered in the patient¿s blood vessel coaxially with the help of an unspecified micro-guide wire.The large bore catheter was impeded at c5-c6 of the internal carotid artery and could not be advanced further.The physician used a second micro-guidewire to assist in coaxial delivery of the large bore, however, the large bore catheter was still impeded and could not reach the target position.The physician removed the large bore, microcatheter, micro-guidewires from the patient and found that the tip of the large bore catheter had been compressed/ flat.The physician changed to a new intermediate catheter to complete the procedure.The microcatheter and micro-guidewires were not replaced.No patient injury was reported.Additional event information received on 31-jul-2024 confirmed that the microcatheter was already at the target location when the issue was encountered.There were no procedural delays that could be considered clinically significant.The patient¿s cavernous sinus was tortuous.

Brand Name
125CM LARGE BORE 71 CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19982482
Report Number3008114965-2024-00802
Device Sequence Number2736287
Product Code DQY
UDI-Device Identifier10886704082361
UDI-Public(01)10886704082361(11)230228(17)240731(10)31026911
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K191237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue NumberIC71125UG
Device Lot Number31026911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNSPECIFIED BRAND); MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown